Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

On birth control. have discharge that has dirt like texture. What could it be?

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 1586 Questions
My discharge looks lie a dirt like texture
I can maybe upload a picture so maybe you could get an idea I am on birth control pill' jus started and I have been on birth control pill for sometime now
Posted Sun, 4 Aug 2013 in Women's Health
Answered by Dr. Timothy Raichle 2 hours later
You originally stated:
"hello, i have been having a dirt like texture discharge and it looks like dry peeling skin, i have treated myself for a yeast infection and went to oby they dont see anything, they treated me for BV bc i had a sour milk smell discharge, ni health problems i am on birth control pill, their is no odor and no itch and i cant seem to find out what it is"

This can be a very frustrating situation. The two most common types of vaginal infections are yeast and BV. You stated that your were treated for both but it sounds like things have not gotten any better. Sometimes, these problems are also hard to clear while you are on birth control pills. Here is what I would recommend:
1. Assume that it could be poorly treated yeast and/or BV
2. Ask for oral diflucan 150mg now and repeat in 3 days for the yeast
3. Ask for clindamycin cream 2% one applicator vaginally at night for 7 days to treat BV
4. The clindamycin cream will also cover other types of vaginal bacterial infections
5. Do NOT use any over-the-counter douches or cleansers.
6. If you continue to have trouble clearing the infection, you need to talk with your OB about switching to a different birth control pill and see if this helps

I hope that this helps you and good luck!
Above answer was peer-reviewed by
Follow-up: On birth control. have discharge that has dirt like texture. What could it be? 9 minutes later
The only thing they will give me is the 7 day cream for yeast and they only been giving me flagyl for Bv 500 mg for 7days, this has been going on for a while even before i had bv
Answered by Dr. Timothy Raichle 1 minute later
Did your OB/GYN discuss you the possible underlying causes of a persistent vaginal infection?

Did they do any cultures?

Did they discuss the possible role of your birth control pills?

Have you had children in the past?
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor